HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

An $\Omega$-result related to $r_4(n)$.

Abstract : Let $r_4(n)$ be the number of ways of writing $n$ as the sum of four squares. Set $P_4(x)= \sum \limits_{n\le x} r_4(n)-\frac {1}{2}\pi^2 x^2$, the error term for the average order of this arithmetical function. In this paper, following the ideas of Erd\"os and Shapiro, a new elementary method is developed which yields the slightly stronger result $P_4(x)= \Omega_{+}(x \log \log x)$. We also apply our method to give an upper bound for a quantity involving the Euler $\varphi$-function. This second result gives an elementary proof of a theorem of H. L. Montgomery
Document type :
Journal articles
Complete list of metadata

Cited literature [7 references]  Display  Hide  Download

Contributor : Romain Vanel Connect in order to contact the contributor
Submitted on : Friday, January 16, 2015 - 4:18:21 PM
Last modification on : Monday, March 28, 2022 - 8:14:08 AM
Long-term archiving on: : Saturday, April 15, 2017 - 6:54:14 PM


Explicit agreement for this submission




Sukumar Das Adhikari, R Balasubramanian, A Sankaranarayanan. An $\Omega$-result related to $r_4(n)$.. Hardy-Ramanujan Journal, Hardy-Ramanujan Society, 1989, Volume 12 - 1989, pp.29 - 30. ⟨10.46298/hrj.1989.113⟩. ⟨hal-01104372⟩



Record views


Files downloads